Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 161, NWS Fort Worth, TX

June 21, 2015Fannin County, Grayson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 21, 2015, 11:58 AM CDT for Fannin County, Grayson County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2015, 11:58 AM CDT (16:58 UTC)
Expired
Jun 21, 2015, 3:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Fannin County, TX, Grayson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 152 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 12:04 PM CDTFLASH FLOODBells, TXUS 69 AT BELLS CLOSED DUE TO WATER
Jun 21, 12:04 PM CDTFLASH FLOODSherman, TXUS 75 AT TRAVIS STREET CLOSED IN SHERMAN DUE TO HIGH WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1272 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WGUS54 KFWD 211658
FFWFWD
TXC147-181-212000-
/O.NEW.KFWD.FF.W.0161.150621T1658Z-150621T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1158 AM CDT SUN JUN 21 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRAYSON COUNTY IN NORTH CENTRAL TEXAS...
  NORTHWESTERN FANNIN COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 300 PM CDT
    
* AT 1155 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO 
  THREE INCHES OF RAIN HAVE ALREADY FALLEN. MULTIPLE ROADS ARE 
  IMPASSABLE AROUND DENISON AND BELLS DUE TO HIGH WATER. FLASH 
  FLOODING IS EXPECTED TO CONTINUE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SHERMAN...DENISON...WHITESBORO...VAN ALSTYNE...HOWE...POTTSBORO...
  COLLINSVILLE...WHITEWRIGHT...GUNTER...BELLS...TOM BEAN...SAVOY...
  KNOLLWOOD...RAVENNA...DORCHESTER...EISENHOWER STATE PARK...
  SOUTHWESTERN LAKE TEXOMA...SOUTHMAYD...TIOGA AND SADLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3385 9686 3387 9680 3382 9676 3384 9669
      3392 9666 3389 9661 3384 9663 3377 9650
      3378 9643 3369 9635 3377 9629 3375 9619
      3381 9616 3381 9618 3385 9610 3385 9609
      3350 9638 3340 9638 3342 9694 3396 9693

$$

AJS
4 follow-up statements
463 
WGUS74 KFWD 211727
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1227 PM CDT SUN JUN 21 2015

TXC147-181-212000-
/O.CON.KFWD.FF.W.0161.000000T0000Z-150621T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAYSON TX-FANNIN TX-
1227 PM CDT SUN JUN 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
GRAYSON AND NORTHWESTERN FANNIN COUNTIES...

AT 1217 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. THREE TO 
FOUR INCHES OF RAIN HAVE ALREADY FALLEN ACROSS NORTHERN PORTIONS OF 
GRAYSON COUNTY AND NORTHWESTERN PORTIONS OF FANNIN COUNTY. 
ADDITIONAL AMOUNTS OF UP TO AN INCH ARE POSSIBLE. PART OF HIGHWAY 69 
CONNECTING DENISON AND BELLS AND HIGHWAY 75 AT TRAVIS STREET IN 
SHERMAN ARE CLOSED DUE TO HIGH WATER. OTHER ROADWAYS ARE LIKELY 
INUNDATED WITH WATER AS WELL...AND FLASH FLOODING IS EXPECTED TO 
CONTINUE ACROSS THE AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHERMAN...DENISON...WHITESBORO...VAN ALSTYNE...HOWE...POTTSBORO...
COLLINSVILLE...WHITEWRIGHT...GUNTER...BELLS...TOM BEAN...SAVOY...
KNOLLWOOD...RAVENNA...DORCHESTER...EISENHOWER STATE PARK...
SOUTHWESTERN LAKE TEXOMA...SOUTHMAYD...TIOGA AND SADLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3385 9686 3387 9680 3382 9676 3384 9669
      3392 9666 3389 9661 3384 9663 3377 9650
      3378 9643 3369 9635 3377 9629 3375 9619
      3381 9616 3381 9618 3385 9610 3385 9609
      3350 9638 3340 9638 3342 9694 3396 9693

$$

AJS
955 
WGUS74 KFWD 211821
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
121 PM CDT SUN JUN 21 2015

TXC147-181-212000-
/O.CON.KFWD.FF.W.0161.000000T0000Z-150621T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAYSON TX-FANNIN TX-
121 PM CDT SUN JUN 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
GRAYSON AND NORTHWESTERN FANNIN COUNTIES...

AT 114 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. UP TO FOUR 
AND A HALF INCHES OF RAIN HAVE ALREADY FALLEN ACROSS NORTHERN 
PORTIONS OF GRAYSON COUNTY AND NORTHWESTERN PORTIONS OF FANNIN 
COUNTY. ADDITIONAL AMOUNTS OF UP TO AN INCH ARE POSSIBLE. 

NORTHBOUND LANES OF HIGHWAY 75 AT THE RED RIVER HAVE BEEN SHUT DOWN 
BECAUSE THE ROAD HAS BEEN WASHED OUT ON THE NORTH SIDE OF THE RED 
RIVER. ALSO...PART OF HIGHWAY 69 NEAR BELLS AND HIGHWAY 75 AT TRAVIS 
STREET IN SHERMAN ARE CLOSED DUE TO HIGH WATER. OTHER ROADWAYS ARE 
LIKELY INUNDATED WITH WATER AS WELL...AND FLASH FLOODING IS EXPECTED 
TO CONTINUE ACROSS THE AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHERMAN...DENISON...WHITESBORO...VAN ALSTYNE...HOWE...POTTSBORO...
COLLINSVILLE...WHITEWRIGHT...GUNTER...BELLS...TOM BEAN...SAVOY...
KNOLLWOOD...RAVENNA...DORCHESTER...EISENHOWER STATE PARK...
SOUTHWESTERN LAKE TEXOMA...SOUTHMAYD...TIOGA AND SADLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3385 9686 3387 9680 3382 9676 3384 9669
      3392 9666 3389 9661 3384 9663 3377 9650
      3378 9643 3369 9635 3377 9629 3375 9619
      3381 9616 3381 9618 3385 9610 3385 9609
      3350 9638 3340 9638 3342 9694 3396 9693

$$

AJS
986 
WGUS74 KFWD 211915
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT SUN JUN 21 2015

TXC147-181-212000-
/O.CON.KFWD.FF.W.0161.000000T0000Z-150621T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAYSON TX-FANNIN TX-
215 PM CDT SUN JUN 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
GRAYSON AND NORTHWESTERN FANNIN COUNTIES...

AT 200 PM CDT...HEAVY RAIN CONTINUED ACROSS PORTIONS OF GRAYSON 
COUNTY. NEARLY 4 INCHES OF RAIN HAS FALLEN AT EISENHOWER STATE PARK 
NEAR DENISON DAM. FLOODING WILL CONTINUE...PARTICULARLY IN POTTSBORO 
AND DENISON...EASTWARD TO BELLS AND VALLEY LAKE. ALTHOUGH ADDITIONAL 
RAINFALL AMOUNTS SHOULD BE LESS THAN AN INCH...EXCESSIVE RUNOFF WILL 
PERSIST THE REMAINDER OF THE AFTERNOON.

NORTHBOUND LANES OF HIGHWAY 75 AT THE RED RIVER BRIDGE HAVE BEEN 
SHUT DOWN BECAUSE THE NORTHBOUND PORTION OF THE HIGHWAY HAS BEEN 
WASHED OUT ON THE OKLAHOMA SIDE OF THE RIVER. IN ADDITION...HIGHWAY 
75 AT TRAVIS STREET IN SHERMAN HAS BEEN CLOSED DUE TO HIGH WATER.

OTHER IMPASSABLE THOROUGHFARES INCLUDE HIGHWAY 69 NEAR BELLS AND 
HIGHWAY 289 BETWEEN POTTSBORO AND LAKE TEXOMA. THE HIGHWAY 91 BRIDGE 
AT SHAWNEE CREEK HAS BEEN WASHED OUT...DOWNSTREAM OF THE DENISON DAM 
SPILLWAY. FM 1753 IS FLOODED FROM CHOCTAW CREEK...EASTWARD TO NEAR 
ANTHONY.

CREEKS AND STREAMS WILL REMAIN SWOLLEN OR OUT OF THEIR BANKS. THESE 
WATERWAYS WILL FLOOD LOW WATER CROSSINGS AND NEARBY ROADWAYS. IN 
ADDITION...LAKE TEXOMA AND THE RED RIVER DOWNSTREAM OF DENISON DAM 
REMAIN IN FLOOD. AVOID THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN. MOST 
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3385 9686 3387 9680 3382 9676 3384 9669
      3392 9666 3389 9661 3384 9663 3377 9650
      3378 9643 3369 9635 3377 9629 3375 9619
      3381 9616 3381 9618 3385 9610 3385 9609
      3350 9638 3340 9638 3342 9694 3396 9693

$$

25
250 
WGUS74 KFWD 211937
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
237 PM CDT SUN JUN 21 2015

TXC147-181-212000-
/O.CON.KFWD.FF.W.0161.000000T0000Z-150621T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAYSON TX-FANNIN TX-
237 PM CDT SUN JUN 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
GRAYSON AND NORTHWESTERN FANNIN COUNTIES...

AT 230 PM CDT...AN AUTOMATED RAIN GAUGE NEAR DENISON HAD TALLIED 
4.55 INCHES OF RAIN FOR THE DAY. ALTHOUGH THE HEAVY RAIN HAS COME TO 
AN END...EXCESSIVE RUNOFF WILL CONTINUE THE REMAINDER OF THE 
AFTERNOON. AS A RESULT...FLOODING WILL PERSIST...PARTICULARLY IN 
POTTSBORO AND DENISON...EASTWARD TO BELLS AND VALLEY LAKE.

NORTHBOUND LANES OF HIGHWAY 75 AT THE RED RIVER BRIDGE HAVE REOPENED 
TO TRAFFIC. BUT FURTHER DOWNSTREAM...MOTORISTS ARE URGED TO AVOID 
THE CARPENTERS BLUFF CROSSING AS ROADS HAVE WASHED OUT ON THE 
OKLAHOMA SIDE OF THE RIVER. IN ADDITION...THE HIGHWAY 91 BRIDGE AT 
SHAWNEE CREEK HAS BEEN WASHED OUT...DOWNSTREAM OF THE DENISON DAM 
SPILLWAY.

OTHER IMPASSABLE THOROUGHFARES INCLUDE HIGHWAY 75 AT TRAVIS STREET 
IN SHERMAN...HIGHWAY 69 NEAR BELLS...AND HIGHWAY 289 BETWEEN 
POTTSBORO AND LAKE TEXOMA. FM 1753 IS FLOODED FROM CHOCTAW CREEK... 
EASTWARD TO NEAR ANTHONY.

CREEKS AND STREAMS WILL REMAIN SWOLLEN OR OUT OF THEIR BANKS. THESE 
WATERWAYS WILL FLOOD LOW WATER CROSSINGS AND NEARBY ROADWAYS. AVOID 
THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN. MOST 
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3385 9686 3387 9680 3382 9676 3384 9669
      3392 9666 3389 9661 3384 9663 3377 9650
      3378 9643 3369 9635 3377 9629 3375 9619
      3381 9616 3381 9618 3385 9610 3385 9609
      3350 9638 3340 9638 3342 9694 3396 9693

$$

25

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 10:59 AM CDT, 59 minutes earlier.

Area forecast discussion, Jun 21, 10:59 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1059 AM CDT SUN JUN 21 2015

.UPDATE...
A LARGE AREA OF RAINFALL CONTINUES TO PERSIST OVER AREAS NORTH AND
NORTHEAST OF THE DFW METROPLEX RESULTING IN HEAVY RAINFALL AND
FLASH FLOODING IN SOME AREAS. AN UPPER LEVEL LOW IS LOCATED OVER
THIS AREA AND RAIN IS EXPECTED TO CONTINUE THROUGH AT LEAST THE
EARLY AFTERNOON HOURS. A FLASH FLOOD WATCH WILL CONTINUE INTO THE
AFTERNOON HOURS IN THE NORTHEAST COUNTIES OF OUR CWA.

ELSEWHERE...ISOLATED AND SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO OCCUR ACROSS THE REGION TODAY. UPPER AIR ANALYSIS THIS
MORNING INDICATES A SECONDARY...BUT WEAK...UPPER LEVEL DISTURBANCE
IS LOCATED NEAR THE DEL RIO AREA. THIS DISTURBANCE MAY WANDER
NORTHEAST A LITTLE BIT TODAY AND EVENTUALLY MERGE WITH THE UPPER
LEVEL LOW IN OUR NORTHEAST WHEN IT RETREATS SOUTHWEST LATER TODAY.
THIS OVERALL WEAKNESS IN THE UPPER LEVEL FIELDS COMBINED WITH
AMPLE ATMOSPHERIC MOISTURE AS EVIDENT ON THE 12Z FWD SOUNDING
SHOULD ALLOW ADDITIONAL CONVECTION TO DEVELOP THROUGHOUT THE DAY
TODAY. HI RES GUIDANCE IS SHOWING IN INCREASING AMOUNT OF
SCATTERED RAIN ACROSS THE REGION TODAY AND HAVE INCREASED POPS
THIS AFTERNOON TO AT LEAST 50 PERCENT REGIONWIDE. LIGHTNING AND
BRIEF HEAVY RAIN /OUTSIDE OF AREAS WHERE THE FLASH FLOOD WATCH IS
IN EFFECT/ WILL BE THE MAIN THREATS BUT SOME GUSTY WINDS MAY OCCUR
IN TALLER STORMS. AT THIS TIME THERE ARE NO PLANS TO EXPAND THE
FLASH FLOOD WATCH AS ANY AREAS OF BRIEF HEAVY RAIN ARE EXPECTED TO
BE LOCALIZED WHERE STORMS OCCUR...BUT MINOR NUISANCE OR STREET
FLOODING MAY OCCUR.

FOR THE REMAINDER OF THE UPDATE...LOWERED TEMPERATURES SEVERAL
DEGREES IN THE NORTHEAST AND A FEW DEGREES ELSEWHERE. EXPECT SOME
RAIN ACTIVITY TO CONTINUE INTO THE NIGHTTIME HOURS AND INCLUDED
20-40 POPS TONIGHT WITH HIGHEST RAIN CHANCES IN THE SOUTHEAST
COUNTIES...ON THE EAST SIDE OF THE RETREATING UPPER LEVEL LOW.

JLDUNN

&&

.AVIATION...

/ISSUED 645 AM CDT SUN JUN 21 2015/
THE PRIMARY AVIATION WEATHER CONCERN WILL BE MORNING THUNDERSTORMS
AS A WEAK UPPER LEVEL LOW MOVES NORTHEAST ACROSS THE AREA. THE
BEST FORCING SHOULD BE JUST EAST OF THE TAF SITES. BUT A VCTS IS
WARRANTED FOR ALL METROPLEX TAF SITES THROUGH MID AFTERNOON.

MVFR TO OCCASIONAL IFR CEILINGS WILL ALSO PREVAIL AT ALL NORTH
TEXAS TERMINALS THIS MORNING BUT CEILINGS SHOULD BECOME VFR BY
MIDDAY. SOME DRIER AIR WILL BEGIN TO WORK IN FROM THE WEST
BEGINNING THIS AFTERNOON AND THIS SHOULD KEEP VFR CONDITIONS
THROUGH TONIGHT.

A SOUTH WIND WILL PREVAIL THROUGH TONIGHT AT SPEEDS BETWEEN 9 AND
14 KNOTS ALONG WITH A FEW HIGHER GUSTS DURING THE DAYLIGHT HOURS.

79

&&

.UPDATE...
MODERATE TO HEAVY RAIN CONTINUES TO FALL ACROSS THE NORTHEASTERN
COUNTIES OF THE CWA WHERE HI RES GUIDANCE CONTINUES TO INDICATE
RAIN WILL PERSIST INTO THE EARLY AFTERNOON HOURS. ROCKWALL COUNTY
AND SOUTHERN COLLIN COUNTY HAVE ALREADY RECEIVED 2-4 INCHES OF
RAINFALL IN LESS THAN AN HOUR OR TWO AND THE HEAVY RAINFALL IS
NOW MOVING INTO HUNT AND FANNIN COUNTIES. HAVE ISSUED A FLASH
FLOOD WATCH FOR LOCATIONS ALONG AND EAST OF A LINE FROM GRAYSON TO
COLLIN COUNTY THROUGH 4 PM THIS AFTERNOON. ALSO INCREASED POPS IN
AND AROUND THE WATCH AREA.

TO THE SOUTHWEST AND WEST OF THE HEAVY RAIN AREA...ADDITIONAL
SCATTERED SHOWERS AND POSSIBLY THUNDERSTORMS ARE DEVELOPING BUT
ARE STRUGGLING TO PERSIST VERY LONG...LIKELY DUE TO SUBSIDENCE ON
THE BACK SIDE OF THE RAIN AREA AND THE UPPER LOW. HOWEVER...WE
WILL CONTINUE TO SEE SCATTERED RAIN ACTIVITY ACROSS THE REGION
THROUGHOUT THE DAY...OUTSIDE OF THE WATCH AREA. THE 12Z FWD
SOUNDING SHOWS A VERY MOIST ATMOSPHERE IN PLACE AND MODERATE TO
HEAVY RAINFALL WILL BE POSSIBLE WITH ANY SHOWER OR STORM BUT THE
HEAVY RAINFALL OUTSIDE OF OUR NORTHEAST COUNTIES SHOULD BE
RELATIVELY BRIEF IN TIMING GIVEN THE SHORTER LIVED NATURE OF THE
CONVECTION.

JLDUNN

&&

.PREV DISCUSSION... /ISSUED 325 AM CDT SUN JUN 21 2015/
A PERSISTENT WEAK UPPER TROUGH LINGERS OVER THE EASTERN HALF OF
THE STATE THIS MORNING AND CONTINUES TO SUPPORT SCATTERED SHOWERS
AT THIS HOUR. RADAR IMAGERY SHOWS LIGHT ECHOES FROM CENTRAL TEXAS
ALL THE WAY INTO THE ARKLATEX...ALTHOUGH ONLY A COUPLE OF SITES
ARE ACTUALLY REPORTING ANY PRECIPITATION. BASED ON RADAR/SATELLITE
IMAGERY...IT APPEARS THAT MOST OF THIS ACTIVITY IS BASED IN THE
MID LEVELS AND ANYTHING REACHING THE GROUND IS FAIRLY LIGHT AT
THIS TIME.

THESE WEAK UPPER TROUGHS OFTEN TIMES LEAD TO CHALLENGING FORECASTS
IN THE SUMMER. IN GENERAL...WHEN THESE FEATURES ARE OVERHEAD...AT
LEAST SOME SCATTERED CONVECTION IS EXPECTED. THIS IS MAINLY
BECAUSE THESE TROUGHS ARE USUALLY ASSOCIATED WITH A POCKET OF
COLDER AIR ALOFT. THIS IN TURN HELPS DESTABILIZE THE ATMOSPHERE.
CONVECTION STILL REQUIRES A FORCING MECHANISM AND IT IS THIS PART
OF THE EQUATION THAT IS DIFFICULT TO NARROW DOWN.

TODAY THE TROUGH AXIS WILL ACTUALLY BE MOVING TO OUR
NORTHEAST...BUT THE POCKET OF COLDER AIR ALOFT WILL BE POSITIONED
RIGHT OVER NORTH TEXAS. ALL OF THE MODEL GUIDANCE SUGGESTS AT
LEAST SOME SCATTERED CONVECTION ACROSS THE REGION THROUGH
AFTERNOON AND THIS MAKES SENSE GIVEN THAT THERE WILL BE MODEST
INSTABILITY AND LITTLE CAPPING. EXACTLY WHERE THESE SCATTERED
SHOWERS/STORMS DEVELOPS IS TOUGH TO SAY. AT LEAST THROUGH THE
MORNING HOURS...IT APPEARS THAT AREAS ALONG AND EAST OF I-35 WILL
HAVE THE BEST CHANCE...AS THIS IS WHERE ONGOING ACTIVITY IS
LOCATED INDICATING THE LOCATION OF CURRENT FORCING FOR ASCENT. BY
LATER TODAY...THINK THE MOST FAVORED AREA WILL BE ALONG A LINE
FROM KILLEEN TO WACO TO PARIS. FARTHER TO THE NORTHWEST OF THAT
LINE...SOME DRIER AIR BEGINS TO WORK IN ACROSS THE NORTHWEST
COUNTIES. ALL THAT BEING SAID...WILL HAVE SOME 20/30 POPS ACROSS
THE REGION THROUGH THIS AFTERNOON.

THE TROUGH SHIFTS EAST AND SOUTH LATER TONIGHT THEN BACK TO THE
WEST ON MONDAY. THIS SHOULD BRING RAIN CHANCES BACK DOWN BY
TOMORROW AFTERNOON. MOST OF NEXT WEEK SHOULD BE DRY AND WARMER
THAN TODAY AS RIDGING BUILDS BACK TO THE WEST. THE RIDGE NEVER
REALLY BUILDS IN OVER TEXAS KEEPING TEMPERATURES NEAR NORMAL FOR
THIS TIME OF YEAR. THERE ARE STILL INDICATIONS THAT NEXT WEEKEND
WE COULD SEE AN ACTUAL COLD FRONT SLIDE INTO THE REGION. WHILE IT
WOULDN'T MEAN MUCH COOLER TEMPERATURES...RAIN CHANCES WOULD
LIKELY INCREASE ALONG THE FRONT.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  85  75  93  75  93 /  50  10   5   5   5
WACO, TX              87  75  92  74  91 /  50  10   5   5   5
PARIS, TX             79  72  92  73  92 / 100  10   5   5   5
DENTON, TX            81  74  92  73  93 /  70  10   5   5   5
MCKINNEY, TX          79  74  92  73  92 /  90  10   5   5   5
DALLAS, TX            86  76  94  76  94 /  50  10   5   5   5
TERRELL, TX           84  75  92  75  92 /  50  10   5   5   5
CORSICANA, TX         88  74  92  73  91 /  50  10   5   5   5
TEMPLE, TX            87  72  91  71  90 /  50  10   5   5   5
MINERAL WELLS, TX     87  71  92  71  92 /  50  10   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ093>095-
104>107.

&&

14/82
Hazardous weather outlook, Jun 21, 11:01 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1101 AM CDT SUN JUN 21 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221115-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1101 AM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TODAY AND
TONIGHT. THE PRIMARY HAZARDS ARE CLOUD-TO-GROUND LIGHTNING AND
LOCALLY HEAVY RAINFALL.

A FLASH FLOOD WATCH IS IN EFFECT GENERALLY FOR AREAS ALONG AND
EAST OF US 75...AND NORTH OF INTERSTATE 30. AREAS OF FLOODING WILL
OCCUR IN SMALL STREAMS AND CREEKS...AND NEAR THE RED RIVER IN
FANNIN AND GRAYSON COUNTY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTH OF A LINE FROM
LAMPASAS TO PALESTINE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JLDUNN

In the hours before

Local storm report, Jun 21, 9:28 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
928 AM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     FLASH FLOOD      ROYSE CITY              32.98N  96.33W
06/21/2015                   ROCKWALL           TX   LAW ENFORCEMENT

            SERVICE ROADS ALONG I-30 IN ROYSE CITY ARE CLOSED.
            FLOODING IS ALSO OCCURRING ON FMS 552 & 1141. CAMP CREEK
            ROAD IS FLOODED
Local storm report, Jun 21, 9:33 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
933 AM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 AM     FLASH FLOOD      LAVON                   33.03N  96.43W
06/21/2015                   COLLIN             TX   LAW ENFORCEMENT

            BUSINESS 78 NEAR HIGHWAY 78 IS CLOSED DUE TO FLOODING.
            SEVERAL COUNTY ROADS ARE ALSO FLOODED
Local storm report, Jun 21, 11:18 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 AM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLASH FLOOD      BELLS                   33.45N  96.42W
06/21/2015                   GRAYSON            TX   LAW ENFORCEMENT

            SEVERAL ROADS AFFECTED BY FLOODING IN THE EASTERN
            PORTIONS OF THE COUNTY INCLUDING THE BELLS AREA. FLOODING
            IN THE DENISON AREA TOO

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:17 AM CDTAreal Flood AdvisoryFWDCollin, Dallas, Rockwall118 min
Jun 21, 7:46 AM CDTFlash Flood WarningFWDCollin, Rockwall119 min
Jun 21, 8:42 AM CDTFlash Flood WatchFWDCollin, Delta, Fannin, Grayson, Hopkins, Hunt and 1 more7 hr
Jun 21, 9:07 AM CDTFlash Flood WarningFWDCollin, Fannin, Hunt3 hr
Jun 21, 9:12 AM CDTRiver Flood WarningFWDHunt, Rockwall47 hr
Jun 21, 9:45 AM CDTAreal Flood WarningFWDCollin, Rockwall2 hr
Jun 21, 10:03 AM CDTFlash Flood WarningFWDGrayson117 min
Jun 21, 10:59 AM CDTRiver Flood WarningFWDKaufman5 days
Jun 21, 11:45 AM CDTAreal Flood WarningFWDCollin, Hunt, Rockwall6 hr
Jun 21, 1:52 PM CDTRiver Flood WarningFWDHunt43 hr
Jun 21, 3:00 PM CDTAreal Flood WarningFWDFannin, Grayson6 hr
Jun 21, 5:27 PM CDTAreal Flood WarningFWDCollin, Hunt, Rockwall12 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.